Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 203, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 6, 2018, 5:20 PM EDT for 5 counties in Georgia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 5:20 PM EDT (21:20 UTC)
- Expired
- Aug 6, 2018, 6:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ben Hill County, GA, Berrien County, GA, Irwin County, GA, Tift County, GA, Turner County, GA
The radar
The Moody AFB radar (KVAX), 87 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2081 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462
WUUS52 KTAE 062120
SVRTAE
GAC017-019-155-277-287-062215-
/O.NEW.KTAE.SV.W.0203.180806T2120Z-180806T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
520 PM EDT MON AUG 6 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Irwin County in south central Georgia...
Northern Berrien County in south central Georgia...
Eastern Turner County in south central Georgia...
Tift County in south central Georgia...
Ben Hill County in south central Georgia...
* Until 615 PM EDT.
* At 520 PM EDT, a severe thunderstorm was located near Fitzgerald,
moving south at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fitzgerald, Tifton, Ocilla, Ashburn, Enigma, Alapaha, Mystic,
Unionville, Phillipsburg, Sycamore, Rebecca, Gladys, Amboy,
Osierfield, Glory, Harding, Waterloo, Pinetta, Inaha and Ashton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
3156 8306 3148 8311 3146 8315 3140 8314
3135 8310 3140 8364 3180 8364 3181 8361
3185 8361 3185 8325 3183 8315 3181 8313
3182 8311 3178 8303 3178 8299
TIME...MOT...LOC 2120Z 348DEG 9KT 3168 8330
HAIL...<.75IN
WIND...60MPH
$$
42-DVD1 follow-up statement
672
WWUS52 KTAE 062148
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
548 PM EDT MON AUG 6 2018
GAC017-019-155-277-287-062215-
/O.CON.KTAE.SV.W.0203.000000T0000Z-180806T2215Z/
Irwin GA-Berrien GA-Turner GA-Tift GA-Ben Hill GA-
548 PM EDT MON AUG 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR IRWIN...NORTHERN BERRIEN...EASTERN TURNER...TIFT AND SOUTHERN BEN
HILL COUNTIES...
At 548 PM EDT, severe thunderstorms were located along a line
extending from near Ambrose to near Ashburn, moving southwest at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fitzgerald, Tifton, Ocilla, Ashburn, Enigma, Alapaha, Mystic,
Unionville, Phillipsburg, Sycamore, Rebecca, Gladys, Amboy,
Osierfield, Glory, Harding, Waterloo, Pinetta, Inaha and Ashton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
3156 8306 3148 8311 3146 8315 3140 8314
3135 8310 3140 8364 3180 8364 3181 8361
3185 8361 3175 8328 3168 8304
TIME...MOT...LOC 2148Z 031DEG 28KT 3158 8308 3173 8360
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:49 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 6, 3:49 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 349 PM EDT Mon Aug 6 2018 Issued by National Weather Service Mobile AL .NEAR TERM [Through Tonight]... An upper high pressure system over the southeast states will persist through tonight while an inverted upper level trough moves westward over the northeast Gulf of Mexico. A surface ridge of high pressure extending along the Appalachian Mountains to the northeast Gulf of Mexico will remain largely in place, but models are hinting toward a possible weak easterly wave forming late tonight across northeast gulf. With the approach of the upper level wave and a sea breeze pushing inland, the ongoing isolated to scattered afternoon convection will persist throughout the evening, and then gradually dissipate after midnight mainly across the inland areas. .SHORT TERM [Tuesday Through Wednesday Night]... The inverted upper level trough will continue to move westward from the northeast Gulf of Mexico to the north central gulf throughout the day Tuesday. The combination of upper level impulses associated with the trough moving over the forecast area on Tuesday, decreasing stability due to strong surface heating and another sea breeze pushing inland, isolated to scattered showers and thunderstorms will re-develop early in the day and persist through much of the day, with coverage decreasing slightly across the eastern portions of the forecast area by late afternoon. Rain chances are then a bit lower on Wednesday due to increased subsidence and drier air beneath a region of high pressure that moves overhead. With plenty of sunshine each afternoon, high temperatures will range from 90 to 95 inland areas with heat indices expected to top out between 101 to 106 degrees. .LONG TERM [Thursday Through Monday]... As broad troughing settles in over the eastern CONUS it sandwiches the local area between it and high pressure to our south. This brings a period of unsettled weather Thursday and Friday as a west-southwest flow maintains deep layer moisture and scattered to numerous showers and thunderstorms develop each day. A series of shortwave troughs then act to deepen the broader eastern CONUS trough on Saturday, causing it to dig southward towards the Gulf Coast where it remains until Monday. This will continue the pattern of unsettled weather for the local area straight through the weekend and into early next week. Expect temperatures to cool somewhat due to the increased coverage of clouds and rain, with highs in the upper 80s to around 90 degrees. && .AVIATION [Through 18Z Tuesday]... Majority VFR conditions expected through the forecast period with light northeast winds during the day. Isolated MVFR conditions possible beneath scattered thunderstorms. Patchy fog is possible early Tuesday morning prior to sunrise, but coverage near and over TAF should be limited. && .MARINE... Weak high pressure across the southeast states will gradually shift south over the eastern Gulf of Mexico through midweek and then persist into the weekend. Favorable marine conditions throughout the week with light winds and low seas. A slight uptick in winds and seas can be expected heading into the weekend. && .FIRE WEATHER... Surface high pressure will persist across the region with relative humidity values remaining above critical thresholds. Isolated to scattered showers and thunderstorm coverages expected through midweek, with heat indices again climbing to between 100 to 106 Tuesday afternoon. Relative humidity values will remain above critical thresholds for the next several days, so no red flag conditions are forecast. && .HYDROLOGY... The St Marks river at Newport remains in minor flood stage and is expected to fall below flood stage during the latter half of this week. The Apalachicola and Ochlockonee rivers will hover in action stage for the next several days with slow falls expected after midweek. Though summertime showers and storms in the afternoon are anticipated, no additional flooding is forecast. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 93 73 93 74 / 40 40 10 30 10 Panama City 76 92 75 89 76 / 30 50 10 20 20 Dothan 75 93 73 92 73 / 30 40 20 30 10 Albany 76 93 74 92 74 / 30 40 20 30 10 Valdosta 73 92 73 93 74 / 20 30 20 30 10 Cross City 73 92 74 91 75 / 20 20 10 20 10 Apalachicola 77 90 75 88 77 / 40 40 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...JP SHORT TERM...TRC LONG TERM...TRC AVIATION...DRJohnson MARINE...JP FIRE WEATHER...JP HYDROLOGY...DRJohnson
In the hours before
Special weather statement, Aug 6, 3:43 PM EDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Tallahassee FL Issued by National Weather Service Mobile AL 343 PM EDT MON AUG 6 2018 FLZ016>018-GAZ146-156>159-062030- Gadsden FL-Inland Jefferson FL-Leon FL-Brooks GA-Decatur GA- Colquitt GA-Grady GA-Thomas GA- 343 PM EDT MON AUG 6 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHEASTERN GADSDEN...NORTHWESTERN JEFFERSON...EASTERN LEON... SOUTHEASTERN DECATUR...SOUTHERN GRADY...THOMAS...WESTERN BROOKS AND SOUTH CENTRAL COLQUITT COUNTIES UNTIL 430 PM EDT... At 342 PM EDT A strong thunderstorm was located 14 miles northeast of Tallahassee moving southwest at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Monticello, Quitman, Thomasville, Cairo, Tallahassee, Boston, Pavo and Coolidge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3110 8369 3081 8347 3034 8415 3075 8448 TIME...MOT...LOC 1942Z 056DEG 8KT 3065 8414 DRJ
Special weather statement, Aug 6, 4:07 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
407 PM EDT MON AUG 6 2018
FLZ016-017-027-062030-
Gadsden FL-Inland Wakulla FL-Leon FL-
407 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAKULLA...SOUTH
CENTRAL GADSDEN AND SOUTHWESTERN LEON COUNTIES UNTIL 430 PM EDT...
At 407 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Midway, moving west at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tallahassee, Lake Talquin, Brown House, Leon Sinks, Andrew, Wetumpka,
Bloxham, Hilliardville, Tallahassee Regional A/P, Helen and Fort
Braden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8466 3039 8465 3039 8466 3050 8466
3042 8435 3025 8434 3020 8465
TIME...MOT...LOC 2007Z 098DEG 16KT 3035 8450
42-DVDSpecial weather statement, Aug 6, 4:49 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
449 PM EDT MON AUG 6 2018
GAZ130-131-062115-
Irwin GA-Ben Hill GA-
449 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN IRWIN AND BEN HILL
COUNTIES UNTIL 515 PM EDT...
At 449 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Fitzgerald, moving southwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fitzgerald, Ocilla, Lulaville, Osierfield, Fitzgerald Municipal A/P,
Wray, Bowens Mill, Red Bluff, Ashton, Abba, Queensland and Arp.
LAT...LON 3166 8300 3166 8301 3164 8301 3164 8303
3162 8303 3161 8306 3157 8306 3169 8347
3185 8331 3184 8321 3185 8318 3183 8315
3183 8314 3181 8313 3181 8311 3182 8311
3178 8303 3178 8299
TIME...MOT...LOC 2049Z 031DEG 9KT 3182 8320
42-DVDSpecial weather statement, Aug 6, 5:00 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
500 PM EDT MON AUG 6 2018
FLZ012-112-062130-
Coastal Bay FL-Inland Bay FL-
500 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY COUNTY UNTIL 530
PM EDT/430 PM CDT/...
At 500 PM EDT/400 PM CDT/, Doppler radar was tracking a strong
thunderstorm 15 miles northeast of Lynn Haven, moving southwest at 10
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Nixon, Bayhead, Recota Beach, Saunders, Bayou George, Camp Flowers,
Gainer Spring, Bennett, Youngstown, Cairo, Vicksburg, Majette and
Southport.
LAT...LON 3034 8572 3044 8557 3044 8549 3048 8548
3043 8539 3025 8539 3016 8543
TIME...MOT...LOC 2100Z 031DEG 9KT 3039 8546
42-DVDSpecial weather statement, Aug 6, 5:05 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
505 PM EDT MON AUG 6 2018
FLZ017-018-027-118-127-062130-
Coastal Wakulla FL-Coastal Jefferson FL-Inland Jefferson FL-
Inland Wakulla FL-Leon FL-
505 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...
SOUTHWESTERN JEFFERSON AND SOUTHEASTERN LEON COUNTIES UNTIL 530 PM
EDT...
At 505 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodville, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crawfordville, Woodville, St. Marks, Wakulla, Newport, Shadeville,
Goose Pasture, Hells Half Acre, Hyde Park, Wakulla Springs,
Lutterloh, Vereen, Plum Orchard, Port Leon, Fanlew, Natural Bridge
and Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3016 8439 3039 8422 3028 8384 3027 8388
3024 8392 3020 8393 3019 8395 3015 8396
3015 8397 3013 8397 3008 8400 3009 8399
3008 8398 3005 8400
TIME...MOT...LOC 2105Z 303DEG 16KT 3030 8414
42-DVDSpecial weather statement, Aug 6, 5:14 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
514 PM EDT MON AUG 6 2018
GAZ130-131-062145-
Irwin GA-Ben Hill GA-
514 PM EDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR IRWIN AND BEN HILL COUNTIES UNTIL
545 PM EDT...
At 514 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fitzgerald, moving south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fitzgerald, Ocilla, Mystic, Lulaville, Osierfield, Waterloo, Pinetta,
Ashton, Irwinville, Fitzgerald Municipal A/P, Irwinville Airport,
Wray, Arp and Abba.
LAT...LON 3166 8301 3164 8301 3161 8306 3155 8307
3147 8312 3148 8338 3155 8342 3156 8347
3157 8347 3157 8350 3170 8348 3170 8346
3171 8345 3174 8347 3175 8345 3180 8345
3176 8300 3166 8300
TIME...MOT...LOC 2114Z 356DEG 14KT 3168 8327
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:56 PM EDT | Special Weather Statement | TAE | Brooks, Colquitt, Thomas | 49 min |
| Aug 6, 3:43 PM EDT | Special Weather Statement | TAE | Brooks, Thomas | 47 min |
| Aug 6, 4:49 PM EDT | Special Weather Statement | TAE | Ben Hill | 26 min |
| Aug 6, 5:14 PM EDT | Special Weather Statement | TAE | Ben Hill, Irwin | 31 min |
| Aug 6, 5:33 PM EDT | Special Weather Statement | TAE | Lanier | 27 min |
| Aug 6, 6:00 PM EDT | Severe Thunderstorm Warning | TAE | Irwin, Tift, Turner, Worth | 45 min |
| Aug 6, 6:15 PM EDT | Special Weather Statement | TAE | Lee | 30 min |
| Aug 6, 6:28 PM EDT | Special Weather Statement | TAE | Berrien | 32 min |
| Aug 6, 6:42 PM EDT | Special Weather Statement | TAE | Berrien, Colquitt, Cook, Tift, Worth | 48 min |
| Aug 6, 7:10 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Mitchell, Worth | 33 min |
| Aug 6, 7:20 PM EDT | Special Weather Statement | TAE | Baker, Calhoun | 40 min |
| Aug 6, 7:22 PM EDT | Special Weather Statement | TAE | Early | 38 min |
| Aug 6, 7:42 PM EDT | Special Weather Statement | TAE | Baker, Mitchell | 48 min |
| Aug 6, 7:56 PM EDT | Special Weather Statement | TAE | Calhoun, Early | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.